It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Panic Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-12-2010, 11:36 PM   #1
Junior Member
(female)
 
Join Date: Oct 2009
Location: United States
Posts: 27
victoria1982 HB User
Electric Shock Sensations w/SSRI's...???

Hello everyone

Just a odd question/observation...

A little background (of course)
I have PD and GAD, been on Sertraline (Zoloft) for about 7 years until this past October when I had a relapse. Increased Zoloft to 200 mgs a day and was maintaining a so-so balance. Doc also prescribed Klonopin for the rough times as needed.

Another 2 months and another relapse later, we (my doctor and I) re-evaluate the situation. She tapers me off the Zoloft to 100 mgs a day and adds Cymbalta to the mix. After 1 week I drop the Zoloft and increase the Cymbalta as directed.

For the first time in many years, I am not on any Zoloft. I feel fine. Very minimal anxiety. Still have Klonopin if I need it, but I haven't felt the need to use any recently. Horray!

So..... I am having one annoying and bewildering side effect of the taper/discontinuation of Sertraline..

Throughout the dosing period before I switched to 100 mgs, I would get these infrequent, quick jolts that felt like I stuck my finger in an electrical socket. Sounds weird, I know, but it didn't happen that often and I was more concerned with getting the anxiety to abate.

So today I have felt at least 10 of these sensations and coincidentally it is also the 3rd full day of me being only on Cymbalta, no Zoloft.

Hypochondriasis aside, do you guys think it could be a mild side effect of SSRI discontinuation syndrome? Cymbalta is a SNRI, similar, but not exact same type of antidepressant. Its not painful, it's a little jarring and scary, but in my opinion not as scary as a full blown panic attack ...

Just wanted to know if anyone else has experienced this, I have found a few articles but not much. I know my best bet is to stick with the meds and ride it out until my body adjusts to this new chemical; I do feel great with this exception.

Would love to hear some feedback! Have a great night!!

Victoria

 
Sponsors Lightbulb
   
Old 02-26-2010, 08:11 PM   #2
Senior Member
(male)
 
Join Date: Mar 2004
Location: FL
Posts: 111
ItWontGiveUp HB User
Re: Electric Shock Sensations w/SSRI's...???

I have read that this is a common side effect of SSRI discontinuation. It does not sound like you tapered off of Zoloft appropriately. However, since you've already discontinued, I think the jolts will go away with time.

 
Old 02-26-2010, 10:29 PM   #3
Junior Member
(female)
 
Join Date: Oct 2009
Location: United States
Posts: 27
victoria1982 HB User
Re: Electric Shock Sensations w/SSRI's...???

Hi there guys... Well, it's been a little while since I posted this and the zaps have definitely abated. I do believe it was the discontinuation of the Zoloft, my doctor said she did prescribe a pretty quick, intense taper based upon my medical history.

The zaps were weird, but they have gone away. I have been on Cymbalta ever since and it seems to be doing more good than the Zoloft did.

Thanks for your feedback!

 
Old 02-27-2010, 01:07 AM   #4
Newbie
(female)
 
Join Date: Feb 2010
Posts: 5
Doozan HB User
Re: Electric Shock Sensations w/SSRI's...???

I have had anxiety/stress/depression on and off since I was 8 years old. I am 63. But I never took meds for it. It comes and goes. Recently I was really down and started a self help course by Lucenda Bassett. It really helped me a lot. I realized that I was causing my own termoil. I learned coping skills, diet, etc. I haven't finished this 15 week course yet, but I am seeing results. My husband said you could have found the same information in the library. There is way more to it than that. She weens you off all meds. I am very encouraged.
You should never abruptly stop medications. Take it slow and ween yourself off if neeed be. Sounds like you have gotton yourself depended on the meds. You need to figure out what the root cause is for your depression and anxiety. Then you can start to move forward. You can't change the past. You can make a better future for yourself.

Doozan

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
loss of tactile sensitivity, numbing electric shock sensations - most of body boroam General Health 6 01-12-2011 04:52 AM
do u get electric shocks? surreygal Sjögren's Syndrome 7 01-07-2011 11:36 PM
what causes electric shock sensation 3732377pa Multiple Sclerosis 8 07-01-2008 10:18 AM
electric shock sensations dawnies Multiple Sclerosis 3 03-30-2008 06:12 AM
Electric shock sensations Evannah Open to All Other Health Topics 1 03-28-2008 06:04 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



mjewell (11), Andrea78 (7), Stormlover712 (3), Graciecat (2), DawnMarie1978 (2), tnmomofive (2), db851 (2), davidv1 (2), lennon3 (2), tommy508 (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1006), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 10:16 PM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!